Alert archive / Nebraska / Wind Advisories in 2010

Wind Advisory 14, NWS Omaha, NE

September 20, 201024 counties in Nebraska; Harrison County, Monona County, Iowa

NWS Omaha, NE issued this wind advisory at Sep 20, 2010, 4:11 AM CDT for 24 counties in Nebraska; Harrison County, Monona County, Iowa. It took effect at Sep 20, 2010, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 20, 2010, 4:11 AM CDT (09:11 UTC)
In effect from
Sep 20, 2010, 12:00 PM CDT
Expired
Sep 20, 2010, 7:00 PM CDT
In force
7 hr
Issued by
NWS Omaha, NE
All 26 counties

Harrison County, IA, Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 56 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.2 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2010-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2010-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1183 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Sep 19, 2:50 PM CDT, 13 hours 21 minutes earlier.

Area forecast discussion, Sep 19, 2:50 PM CDT, 13 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 PM CDT SUN SEP 19 2010

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT.

WV IMAGERY THIS AFTERNOON DEPICTING THE NEXT SYSTEM OF CONCERN ALONG
THE PAC NW COAST LINE WHILE UPPER RIDGING PREVAILED OVER THE
NRN/CNTRL PLAINS. AT THE SFC...STRONG THERMAL GRADIENT PRESENT FROM
THE NEB PANHANDLE TO SRN KS TO NRN MO. NORTH OF THE BNDRY TEMPS WERE
IN THE GENERALLY IN THE MID 50S WITH EXTENSIVE AREA OF LOW CLOUDS
OVER NEB/IA/DAKOTAS/MN. MEANWHILE...LOW 90S FOUND JUST SOUTH OF THE
SFC BNDRY. FOR TONIGHT...HAVE ADDED SMALL POPS OVER PORTIONS OF THE
CWA FOR POSSIBLE ELEVATED CONVECTION. DESPITE NIL UPPER SUPPORT...
LIFT PROVIDED IS PROGGED TO BE QUITE STRONG WITH STOUT 310K MOIST
UPGLIDE. POSITIONING OF NOSE OF LLVL SUGGESTS PORTIONS OF THE
NRN/ERN CWA MOST AT RISK FOR THUNDER. ON MONDAY NRN SHORTWAVE TROF
USHERS IN THE NEXT COLD FRONT INTO THE CNTRL PLAINS BY LATE AFTN OR
EARLY EVENING. BRUNT OF LIFT DOESN'T BECOME A FACTOR UNTIL LATE
MONDAY NIGHT WHEN FROPA SHOULD RESULT IN SCT SHOWERS AND THUNDER.
HAVE KEPT PCPN CHANCES IN TUESDAY AND TUESDAY NIGHT FOR THE SRN
CWA DUE TO SFC BNDRY HANGING UP AND REMAINING INVOF THE SRN CWA.

.LONG TERM...WEDNESDAY THROUGH SUNDAY.

SOMEWHAT COMPLEX SITUATION IN THE EXTENDED PDS TRYING TO PEG DOWN
BEST PCPN CHANCES...AND DIVERGING MODEL SOLUTIONS NOT HELPING
EITHER. NEEDLESS TO SAY CONFIDENCE IS LOW AND OPTING TO GENERALLY
FOLLOW GFS/ECM COMPROMISE. 500MB HGT FALLS PRECEDING DEEP WRN CONUS
TROF COMBINED WITH STRENGTHENING LOW/MID LVL WAA BEGINS TO INDUCE
SYNOPTIC SCALE LIFT OVER THE AREA BY WED AFTN. INCREASING DPVA
RESULTS IN SFC CYCLOGENESIS OVER THE CNTRL HIGH PLAINS AS WELL AS
DRAWING GULF MOIST NWD INTO THE REGION. SFC FRONT EXTENDING FROM
THE SFC LOW STRENGTHENS ALONG THE SD/NEB BOARDER...EVENTUALLY LIFTING
INTO THE DAKOTAS/UPPER MIDWEST WED EVENING. ON THURSDAY ATTENDANT
COLD FRONT SWEEPS INTO THE CNTRL PLAINS. AMPLE MOISTURE AND SERIES OF
FROPAS SHOULD LEAD TO REASONABLE CHANCE FOR PCPN ACTIVITY WED NITE
AND THURSDAY. ALSO...OVERLAPPING PARAMETERS FAVORABLE FOR SVR STORMS
ARE FOR THE MOST ADVERTISED BY BOTH GFS/ECM WED AFTN. DRY PERIOD ON
FRIDAY BEFORE THE NEXT SYSTEM PUSHES INTO THE REGION. BIG
DIFFERENCES DISPLAYED WITH THIS FEATURE. ECM BRINGS A WELL AMPLIFIED
TROF EXTENDING FROM THE DAKOTAS TO THE SRN HIGH PLAINS. GFS ON THE
OTHER HAND HAS LOW AMPLITUDE WAVE SITUATED OVER SRN CAN/DAKOTAS. DID
NOTICE THOUGH THE CMC IS COMPLIMENTING THE GFS SOLUTION. IN ANY
CASE...THINK SMALL TOKEN POPS ARE REASONABLE FRIDAY NIGHT AND
SATURDAY. OTHERWISE...AM THINKING TEMPS OVERALL WILL REMAIN
SLIGHTLY ABOVE NORMAL THRU THE FCST PD.

&&

.AVIATION...
TAF SITES OFK/KOMA/KLNK

18Z TAFS

LOW CLOUDS CONTINUED TO BLANKET THE TAF SITES INTO MID AFTERNOON. AS
THE WARM FRONT CONTINUES TO LIFT NORTH...LOW CLOUDS SHOULD DECREASE.
BUT TIMING THIS IS A PROBLEM. IT IS UNCERTAIN HOW MUCH FOG THERE WILL
BE WHEN THE LOW CLOUDS MOVE OUT. IT SHOULD BECOME VFR AT ALL OF THE
SITES BY 15Z MONDAY...WHEN A MUCH WARMER AND DRIER AIRMASS MOVES IN
WITH GUSTY SOUTH WINDS. KEPT A MENTION OF LOW LEVEL WIND SHEAR AT ALL
SITES LATER AS WINDS ALOFT WILL BE INCREASING OVERNIGHT.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

DEE/MILLER
Hazardous weather outlook, Sep 19, 6:31 PM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
631 PM CDT SUN SEP 19 2010

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-201115-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
631 PM CDT SUN SEP 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT NORTH OF A
WARM FRONT THAT WILL BE MOVING NORTHWARD THROUGH THE NIGHT. THE
STORMS WILL BE GENERALLY NORTH OF A LINE FROM SHENANDOAH IOWA TO
COLUMBUS NEBRASKA. A FEW STORMS COULD PRODUCE GUSTY WINDS AND
SMALL HAIL.

LOCALLY DENSE FOG IS EXPECTED TO OCCUR AFTER MIDNIGHT ACROSS THE
AREA. VISIBILITIES MAY BE AS LOW AS ONE QUARTER MILE.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE FORECAST FROM MONDAY NIGHT THROUGH
THURSDAY NIGHT AS A SERIES OF FRONTS MOVE ACROSS THE REGION.

SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS TONIGHT OR MONDAY.

SMITH

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 2:07 AM CDTDense Fog AdvisoryOAXBoone, Butler, Cass, Colfax, Dodge, Douglas and 14 more7 hr

Nearby

Wind Advisories in Nebraska, 2010Wind Advisories in Iowa, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.